MAUDE Adverse Event Report: INNOVATIVE TRAUMA CARE, INC. ITCLAMP

INNOVATIVE TRAUMA CARE, INC. ITCLAMP
Model Number 9100
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The laceration caused a catastrophic injury requiring surgical intervention to repair.In the field, the wound was packed with a hemostatic gauze, closed with the itclamp and external direct pressure was held during transport.The wound location was not amenable to a tourniquet.The itclamp is a device for control of severe bleeding in the extremities, axilla, inguinal areas, scalp and neck.Patients must be seen promptly by medical personnel for device removal and surgical wound closure following use.
 
Event or Problem Description
It was reported that an itclamp was used to control external bleeding from a laceration in the junctional area of a (b)(6) year old male patient.The laceration caused a complete transection of his femoral artery and vein in the junctional area.Upon arrival at the emergency department, it was observed that the bleeding was continuing into the internal space resulting in an expanding hematoma.Bleeding control was obtained with direct pressure to the inguinal area.The volume of blood loss was potentially life-threatening.The femoral artery and vein were repaired during surgery.No further issues were reported.

Brand Name
ITCLAMP
Common Device Name
ITCLAMP
Manufacturer (Section D)
INNOVATIVE TRAUMA CARE, INC.
18618 tuscany stone
suite 100
san antonio TX 78258
MDR Report Key6720492
Report Number3009810107-2017-00001
Device Sequence Number985356
Product Code DXC
UDI-Device Identifier00854874004004
UDI-Public00854874004004
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150813
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Paramedic
Device Model Number9100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELOX HEMOSTATIC GAUZE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age15 YR
Patient Weight65